Alert archive / Virginia / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 113, NWS Wakefield, VA

June 3, 2009Gloucester County, Mathews County, Virginia

NWS Wakefield, VA issued this severe thunderstorm warning at Jun 3, 2009, 4:13 PM EDT for Gloucester County, Mathews County, Virginia. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 3, 2009, 4:13 PM EDT (20:13 UTC)
Expired
Jun 3, 2009, 4:49 PM EDT
In force
36 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon

Counties Gloucester County, VA, Mathews County, VA

The radar

The Norfolk radar (KAKQ), 65 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 8.2 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2009-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 113 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2009-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
113 J/kg
Mixed-layer CIN
-216 J/kg
Mixed-layer LCL
1499 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KAKQ 032013
SVRAKQ
VAC073-115-032100-
/O.NEW.KAKQ.SV.W.0113.090603T2013Z-090603T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
413 PM EDT WED JUN 3 2009

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GLOUCESTER COUNTY IN EASTERN VIRGINIA...
  WEST CENTRAL MATHEWS COUNTY IN EASTERN VIRGINIA...

* UNTIL 500 PM EDT

* AT 411 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 9 MILES
  WEST OF GLOUCESTER COURTHOUSE...OR NEAR NORGE...AND MOVING EAST AT
  15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  8 MILES NORTH OF WICOMICO BY 440 PM EDT...
  GLOUCESTER COURTHOUSE BY 445 PM EDT...
  HAYES BY 450 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
WEDNESDAY EVENING FOR SOUTHEAST MARYLAND AND NORTHEASTERN VIRGINIA.

&&

LAT...LON 3739 7640 3737 7640 3737 7643 3734 7640
      3732 7640 3728 7654 3731 7659 3741 7666
      3743 7671 3755 7649 3753 7646 3741 7641
      3741 7638 3739 7640 3739 7638
TIME...MOT...LOC 2012Z 253DEG 13KT 3737 7668

$$

44
1 follow-up statement
000 
WWUS51 KAKQ 032049
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
449 PM EDT WED JUN 3 2009

VAC073-115-032058-
/O.CAN.KAKQ.SV.W.0113.000000T0000Z-090603T2100Z/
GLOUCESTER VA-MATHEWS VA-
449 PM EDT WED JUN 3 2009

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL MATHEWS AND
GLOUCESTER COUNTIES IS CANCELLED...

THE STORM THAT PROMPTED THE WARNING HAS MOVED EAST AND WEAKENED. 

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
WEDNESDAY EVENING FOR SOUTHEAST MARYLAND AND NORTHEASTERN VIRGINIA.

LAT...LON 3739 7640 3737 7640 3737 7643 3734 7640
      3732 7640 3728 7654 3731 7659 3741 7666
      3743 7671 3755 7649 3753 7646 3741 7641
      3741 7638 3739 7640 3739 7638
TIME...MOT...LOC 2048Z 253DEG 13KT 3741 7652

$$

44

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 1:48 PM EDT, 2 hours 25 minutes earlier.

Area forecast discussion, Jun 3, 1:48 PM EDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
148 PM EDT WED JUN 3 2009

.SYNOPSIS...
HIGH PRESSURE REMAINS OFF THE SOUTHEAST COAST THROUGH
TODAY...BRINGING CONTINUED SUMMERLIKE CONDITIONS TO THE AREA. A
SLOW MOVING COLD FRONT WILL DROP SOUTH INTO THE MID-ATLANTIC TONIGHT
THEN STALL OVER NORTHERN NORTH CAROLINA THURSDAY. LOW PRESSURE
TRACKS ALONG THE STALLED FRONT...THROUGH EASTERN NORTH
CAROLINA...LATE THURSDAY NIGHT AND FRIDAY. THE LOW MOVES OFFSHORE
FRIDAY NIGHT...FOLLOWED BY HIGH PRESSURE BUILDING OVER THE REGION
DURING THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
CNVTN OVRNGT ACRS NRN VA TO LWR MD ERN SHR CONTG TO WKN AS AREA
MVS SLOLY NE. OTRW...DP LYRD L/MLVL SW FLO LEADS TO ANOTHER
SUMMERLIKE DAY. SFC DWPTS RMNG FM U50S TO M60S ACRS FA TDA...W/ HI
TEMPS REACHING THE L/M90S AWAY FM THE BAY/OCN (WHR 80S XPCTD). WL
GO PSNY N...MSNY S. WRT CNVTN...VA/MD CTYS IN SLGT RISK...XPCTG
AFTN/EVE CNVTN TO DVLP ACRS NRN HALF OF FA AS CDFNT APPROACHES FM
THE NNW...AND WK MLVL S/W CRSS THE RGN. ACRS SRN CTYS...ISLTD
CNVTN PSBL...BUT CAP SHOULD HOLD FOR MUCH OF THAT RGN.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/...
TRANSITION TO COOLER WX BEGINS TNGT. THREAT FOR SVR CNVTN CONTS
(ACRS VA/MD CTYS) ERY THIS EVE (UNTIL 02-04Z). MUCH OF THE FA
COULD BENEFIT FM SGFNT RA. CDFNT CONTS SE MVMNT THROUGH FA INTO
THU MRNG...STALLING INVOF CSTL NE NC BY LT THU (AFTN/EVE). LLVL
FLO TURNS NNE N OF THE BNDRY...RMNG SLY OVR NE NC. TEMP FCST
DIFFICULT...DUE TO EVENTUAL PLCMNT OF FNTL BNDRY. GENLY KPT
U70S/L80S XTRM SE VA/NE NC...U60S/M70S ELSW. LO PRES TRACKS NE ALG
FNTL...THROUGH NE NC LT THU NGT THROUGH FRI...LEADING TO HI PRBLTY
OF WDSPRD RA. CONTG MENTION OF T CLS TO TRACK OF LO PRES. LO TEMPS
M/U50S TO U60S THU NGT. HI TEMPS FRI FM THE U60S TO M70S.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
COLD FRONT AND LOW PRES FINALLY MOVE OFFSHORE LT FRI NIGHT. CHANCE
POPS CONTINUE THRU EARLY SAT...ESP ERN SXN...CONTG TO DCRS TO THE
CST ON SAT. WK SFC HI PRES BUILDS OVR FA DURG THE WKND...BRINGING
SEASONABLY WRM WX.

WILL HAVE A SERIES OF SHORTWAVE/LEE TROFS DEVELOPING AND MOVING
THRU NRN PORTIONS OF OUR FA. A COLD FRONT WILL THEN APPROACH THE
AREA FROM THE NW ON MON AND WILL DROP INTO CENTRAL VA ON
TUE...BRINGING ADDITIONAL CHANCES OF PRECIP. WILL CONTINUE TO
INCLUDE MENTION OF TS EACH AFTERNOON AND EVENING FOR TYPICAL
DIURNALLY DRIVEN CONVECTION.

HIGH TEMPS ON SAT WILL BE IN THE UPR 70S TO LWR 80S DUE TO LINGERING
CLOUD COVER AND N/NE FLOW BEHIND THE FRONT. HIGHS THEN WARM INTO THE
MID TO UPR 80S SUN THRU TUE UNDER S/SW FLOW (EXCEPT SLIGHTLY COOLER
AT THE BEACHES WITH AFTERNOON SEABREEZE DEVELOPMENT). LOW TEMPS FRI
NIGHT WILL BE IN THE UPR 50S N/NW TO NEAR 65 FAR SE...THEN LWR
60S N/NW TO NEAR 70 FAR SE SAT NIGHT THRU MON NIGHT.

&&

.AVIATION /18Z WEDNESDAY THROUGH SUNDAY/...
ALL LOCATIONS CURRENTLY VFR BUT ACTIVITY STARTING TO ORGANIZE ON
RADAR ALONG A LINE FROM CHO SW TO CARROLL COUNTY WITH ISLOD CELLS
DVLPNG TO THE E OF THIS LINE. HAVE TRIED TO TIME ARRIVAL AT RIC WITH
TEMPO 19-23Z...HAVE CB IN OTHER TAFS. ALL SITES HAVE MVFR POSSIBLE
THIS AFT/EVE AS FRONT MOVES S. FRONT WILL STALL IN VCNTY OF VA/NC
OVERNIGHT AND HAVE MVFR CIG/VIS FOR ALL SITES OTHER THAN ECG.

THE FRONT WILL CONTINUE TO AFFECT THE FORECAST ARE THUR AND FRIDAY
CAUSING ADDITIONAL PRECIP WITH MFR/IFR XPCTD BOTH DAYS. THE FRONT
WILL MOVE S OF THE AREA FOR THE WEEKEND WITH ONLY SMALL CHC FOR
SHWRS...MAINLY TOWARD NC.

&&

.MARINE...
SINCE A COLD FRONT WILL REMAIN SEATED JUST NORTH OF VA FOR MOST OF
THIS MORNING AND AFTN...EXPECT SW/S FLOW TO CONTINUE AROUND 10 TO 15
KT ACROSS THE WATERS. AS THIS FRONT BEGINS TO DROP SOUTH OVR THE
WATERS LATER ON THU EXPECT WINDS TO SHIFT FROM THE S TO NNE. THERE
IS A GOOD CHANCE WATERS CUD SEE A LLVL SURGE IN WINDS FROM THE
NE...WHICH IS TYPICALLY UNDERDONE BY THE MDLS. SO HAVE BEEFED UP
WIND/SEAS DURING THIS TIME PERIOD...BUT THUS FAR HAVE KEPT CONDS
JUST SHY OF SCA. STILL SOMEWHAT EARLY IN THE GAME AND A BIT OF A
TOUGH CALL TO PUT UP HEADLINES AT THIS POINT.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...NONE.

&&

SYNOPSIS...ALB
NEAR TERM...ALB
SHORT TERM...ALB
LONG TERM...ALB/JRL
AVIATION...CY
MARINE...SMF
Hazardous weather outlook, Jun 3, 8:08 AM EDT, 8 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
808 AM EDT WED JUN 3 2009

MDZ021>025-VAZ048-049-064-074>077-041215-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
FLUVANNA-LOUISA-CAROLINE-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-
808 AM EDT WED JUN 3 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...CENTRAL VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA...THE NORTHERN NECK OF VIRGINIA AND THE PIEDMONT OF
CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD OF A COLD
FRONT DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. ANY
THUNDERSTORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME
SEVERE... CAPABLE OF PRODUCING DAMAGING WIND GUSTS AS WELL AS
LARGE HAIL.

THUNDERSTORMS ARE EXPECTED TO TRACK EAST OR SOUTHEAST AROUND 10 TO
15 MPH. THIS RELATIVELY SLOW MOVEMENT WILL ALSO ALLOW FOR A
HEIGHTENED RISK FOR HEAVY RAINFALL AND LOCALIZED FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 3 AND 9 PM TODAY.

VAZ060>063-065>073-078>100-041215-
PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-MECKLENBURG-LUNENBURG-
NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM-
KING AND QUEEN-LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-
CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE-
SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT-
NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-
VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA-
808 AM EDT WED JUN 3 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...EAST
CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL
VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF
VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF
VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF
CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD OF A COLD
FRONT AFTER 4 PM THIS AFTERNOON AND CONTINUE INTO THE EVENING
HOURS. ANY THUNDERSTORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO
BECOME SEVERE...CAPABLE OF PRODUCING DAMAGING WIND GUSTS AS WELL
AS LARGE HAIL.

THUNDERSTORMS ARE EXPECTED TO TRACK EAST OR SOUTHEAST AROUND 10 TO
15 MPH. THIS RELATIVELY SLOW MOVEMENT WILL ALSO ALLOW FOR A
HEIGHTENED RISK FOR HEAVY RAINFALL AND LOCALIZED FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED DURING THE LATE AFTERNOON AND
EVENING HOURS TODAY.

ANZ630>633-650-652-654-656-658-041215-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA-
CURRITUCK SOUND-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT 20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT 20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT
20 NM-
808 AM EDT WED JUN 3 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS
AND CURRITUCK SOUND.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ012>017-030>032-102-041215-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-
808 AM EDT WED JUN 3 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA AND THE NORTHERN OUTER
BANKS OF NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

HURLEY

In the hours before

Special weather statement, Jun 3, 2:33 PM EDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
233 PM EDT WED JUN 3 2009

NCZ017-102-VAZ098-031930-
EASTERN CURRITUCK NC-VIRGINIA BEACH VA-WESTERN CURRITUCK NC-
233 PM EDT WED JUN 3 2009

...STRONG THUNDERSTORMS MOVING ACROSS CURRITUCK COUNTY AND SOUTHERN
SECTIONS OF VIRGINIA BEACH...

AT 231 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 15 MILES NORTHEAST OF CURRITUCK TO
CURRITUCK...OR FROM 15 MILES SOUTH OF VIRGINIA BEACH OCEANFRONT TO
CURRITUCK...MOVING EAST AT 15 MPH. THE STRONG THUNDERSTORMS WILL BE
NEAR...CURRITUCK AROUND 240 PM EDT. THESE STORMS WILL ALSO AFFECT
SOUTHERN PORTIONS OF VIRGINIA BEACH...INCLUDING KNOTTS ISLAND...AND
NORTHERN CURRITUCK COUNTY.

WIND GUSTS TO 45 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO
A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.

TORRENTIAL RAINFALL MAY CAUSE PONDING OF WATER ON ROADWAYS...AND
POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS.

WRS
Special weather statement, Jun 3, 2:53 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
253 PM EDT WED JUN 3 2009

VAZ048-049-031945-
FLUVANNA VA-LOUISA VA-
253 PM EDT WED JUN 3 2009

...STRONG THUNDERSTORM MOVING INTO FLUVANNA COUNTY...

AT 252 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES WEST OF PALMYRA...MOVING EAST AT 15 MPH.
THE STRONG THUNDERSTORMS WILL BE NEAR LAKE MONTICELLO...AND...NAHOR
AT 325 PM EDT...CUNNINGHAM AT 330 PM EDT...UNION MILLS AT 335 PM
EDT...WILDWOOD AT 340 PM EDT...TROY AT 345 PM EDT.

WIND GUSTS TO 45 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO
A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.

TORRENTIAL RAINFALL MAY CAUSE PONDING OF WATER ON ROADWAYS...AND
POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS.

WRS
Local storm report, Jun 3, 3:24 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
324 PM EDT WED JUN 03 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0254 PM     TSTM WND DMG     4 SSE EMPORIA           36.64N 77.51W
06/03/2009                   GREENSVILLE        VA   LAW ENFORCEMENT

            TREES DOWN NEAR SKIPPERS.

&&

WSAMMLER
Local storm report, Jun 3, 3:44 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
344 PM EDT WED JUN 03 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0322 PM     TSTM WND DMG     COMET                   36.98N 76.74W
06/03/2009                   ISLE OF WIGHT      VA   EMERGENCY MNGR

            TREES DOWN IN COMET AND MOONLIGHT. WIND GUST ESTIMATED
            50-60 MPH. HAIL 3/4 INCH.

&&

CURRY
Local storm report, Jun 3, 4:00 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
400 PM EDT WED JUN 03 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     HAIL             KILMARNOCK              37.71N 76.38W
06/03/2009  E1.75 INCH       LANCASTER          VA   LAW ENFORCEMENT

&&

WSAMMLER
Special weather statement, Jun 3, 4:11 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
411 PM EDT WED JUN 3 2009

NCZ014-VAZ092-093-096-032115-
GATES NC-ISLE OF WIGHT VA-SOUTHAMPTON VA-SUFFOLK VA-
411 PM EDT WED JUN 3 2009

...STRONG THUNDERSTORMS MOVING ACROSS SOUTHERN SOUTHAMPTON COUNTY...

AT 410 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 6 MILES NORTH OF FRANKLIN TO 7 MILES SOUTH
OF FRANKLIN...MOVING EAST AT 10 MPH. THE STRONG THUNDERSTORMS WILL BE
NEAR...FRANKLIN AROUND 415 PM EDT...HOLLAND AROUND 455 PM EDT...AND
WINDSOR AROUND 505 PM EDT.

WIND GUSTS TO 45 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO
A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.

TORRENTIAL RAINFALL MAY CAUSE PONDING OF WATER ON ROADWAYS...AND
POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS.

WRS

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 8:07 PM EDTSevere Thunderstorm WarningAKQLancaster, Northumberland38 min
Jun 2, 8:14 PM EDTSpecial Marine WarningAKQ91 min
Jun 2, 8:22 PM EDTSpecial Marine WarningAKQ83 min
Jun 2, 11:11 PM EDTAreal Flood AdvisoryAKQCaroline, Essex, Hanover, King and Queen, Louisa, Northumberland and 2 more3 hr
Jun 3, 2:03 PM EDTSevere Thunderstorm WarningAKQSouthampton, Sussex16 min
Jun 3, 2:44 PM EDTAreal Flood AdvisoryAKQSouthampton, Surry, Sussex3 hr
Jun 3, 3:07 PM EDTSevere Thunderstorm WarningAKQGreensville, Southampton38 min
Jun 3, 3:10 PM EDTSevere Thunderstorm WarningAKQFluvanna33 min
Jun 3, 3:15 PM EDTSevere Thunderstorm WarningAKQKing and Queen, King William, Middlesex30 min
Jun 3, 3:38 PM EDTFlash Flood WatchAKQAmelia, Caroline, Charles City, Cumberland, Fluvanna, Gloucester and 11 more6 hr
Jun 3, 3:38 PM EDTSevere Thunderstorm WarningAKQLancaster, Northumberland27 min
Jun 3, 3:39 PM EDTSpecial Marine WarningAKQ67 min
Jun 3, 3:56 PM EDTSevere Thunderstorm WarningAKQJames City, York, City of Williamsburg30 min
Jun 3, 4:03 PM EDTSevere Thunderstorm WarningAKQEssex, Richmond33 min
Jun 3, 4:22 PM EDTSpecial Marine WarningAKQ53 min
Jun 3, 4:33 PM EDTAreal Flood AdvisoryAKQEssex, Richmond3 hr
Jun 3, 4:46 PM EDTSpecial Marine WarningAKQ59 min
Jun 3, 4:49 PM EDTSevere Thunderstorm WarningAKQNorthampton38 min
Jun 3, 5:11 PM EDTSpecial Marine WarningAKQ64 min
Jun 3, 5:39 PM EDTFlash Flood WarningAKQEssex, King and Queen, King William, Middlesex2 hr
Jun 3, 5:52 PM EDTAreal Flood AdvisoryAKQGreensville, Southampton, City of Franklin3 hr
Jun 3, 6:00 PM EDTSevere Thunderstorm WarningAKQHanover, King William45 min
Jun 3, 6:16 PM EDTSevere Thunderstorm WarningAKQHanover, Henrico59 min
Jun 3, 6:30 PM EDTSevere Thunderstorm WarningAKQCaroline45 min
Jun 3, 6:43 PM EDTSevere Thunderstorm WarningAKQGoochland, Powhatan28 min
Jun 3, 6:52 PM EDTSevere Thunderstorm WarningAKQCharles City, Chesterfield, Hanover, Henrico, New Kent, Prince George and 4 more53 min
Jun 3, 7:27 PM EDTSevere Thunderstorm WarningAKQGoochland, Louisa30 min
Jun 3, 7:37 PM EDTFlash Flood WarningAKQCharles City, Chesterfield, Hanover, Henrico, James City, King William and 3 more113 min
Jun 3, 7:45 PM EDTSevere Thunderstorm WarningAKQCaroline, Hanover45 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.